Brown discharge before period?

by Mari
(Phoenix, AZ)

Hello,

Ever since I began progesterone therapy at the end of May this year, I'm noticing that my periods do not start except that they are preceded by brown discharge for 1-2 days. Before beginning progesterone therapy, my periods always began red and likewise ended red. What is the reason for this brown discharge? Does it eventually go away and you have a normal period or is this something that is supposed to happen normally?

Comments for Brown discharge before period?

Click here to add your own comments

Aug 02, 2013
Brown discharge before period?
by: Wray

Hi Mari This can happen if old blood is left in the uterus and hasn't come away with the last bleed. Progesterone tends to clean out the uterus. You might like to see our page on How to use progesterone cream. Take care Wray

Aug 05, 2013
?
by: Mari

Does is eventually go away?

Aug 05, 2013
?
by: Mari

Does it eventually go away and the flow becomes a normal red?

Aug 06, 2013
?
by: Wray

Hi Mari It should, but maybe you're not using enough progesterone, I recommend 100-200mg/day. I know this and higher amounts cleans it out. Take care Wray

Aug 09, 2013
300+
by: Mari

Sorry for the duplicate submission! I'm actually taking 332mg/day and have been doing so for the past 2+ months.

Aug 11, 2013
300+
by: Wray

Hi Mari Please don't apologise, I do it often too, but can remove mine. Please clarify something for me, which I should have asked you. You say you are 'taking' progesterone, does this mean oral progesterone? So many use the word 'taking' when in fact they are using a progesterone cream. If it is oral progesterone, it's the least effective Delivery system, "The liver and gut region removed a mean of 96 per cent of the progesterone entering these tissues", see here. I suggest you empty the contents into a small amount of skin cream and apply it to your skin. That way you'll be getting the full benefit of progesterone. See this comment here too. And are you using it following your cycle, i.e. from ovulation to bleeding, or daily? Take care Wray

Aug 18, 2013
300+
by: Mari

To answer yor questions... I've been taking Natpro (332mg) since end of May and I have been taking it daily.

I'm also in my third month taking it and I've been experiencing sore nipples and more sweating lately.... Not sure what to make of this...

Aug 21, 2013
300+
by: Wray

Hi Mari Thanks for the clarification, so many people ask me questions about other brands. So you've been using progesterone for nearly 3 months, and a good amount too. The adverse side effects you're getting are due to progesterone stimulating oestrogen, there's more info on our Oestrogen Dominance page. It's impossible to tell how long these symptoms will last. Some women weather it out, others increase the amount they're using, see here, here, here and here. Are you taking vitamin D? A lack of this reduces the benefits of progesterone, see here, here and here. Magnesium is an important co-factor and should be considered too. Please have a test done. For more info on vitamin D levels, test kits etc see the following websites, Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml or 175-250nmol/L, and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...